Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 274, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 2015, 5:41 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 5:41 PM CDT (22:41 UTC)
- Expired
- Sep 8, 2015, 6:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Creek County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
568
WUUS54 KTSA 082241
SVRTSA
OKC037-143-082330-
/O.NEW.KTSA.SV.W.0274.150908T2241Z-150908T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
541 PM CDT TUE SEP 8 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
SOUTHEASTERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 630 PM CDT
* AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KIEFER...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
SOUTHERN TULSA... BROKEN ARROW...
BIXBY... SAPULPA...
JENKS... GLENPOOL...
KIEFER... MOUNDS...
LIBERTY...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 208 AND 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3605 9617 3605 9582 3586 9582 3586 9620
TIME...MOT...LOC 2241Z 279DEG 13KT 3595 9610
HAIL...1.25IN
WIND...60MPH
$$
LACY1 follow-up statement
828
WWUS54 KTSA 082310
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT TUE SEP 8 2015
OKC037-143-082320-
/O.CAN.KTSA.SV.W.0274.000000T0000Z-150908T2330Z/
CREEK OK-TULSA OK-
610 PM CDT TUE SEP 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK AND
SOUTHEASTERN TULSA COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3605 9617 3605 9582 3586 9582 3586 9620
TIME...MOT...LOC 2259Z 279DEG 13KT 3593 9597
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 8, 2:46 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 246 PM CDT TUE SEP 8 2015 .DISCUSSION... Surface cold front pushing into far northeast Oklahoma as of mid afternoon. Low coverage of showers and storms had been lingering across far northeast Oklahoma and southeast Kansas for much of the day. Coverage over the last few hours has increased as the front has gotten a little better push. Overall severe risk will remain limited...and mainly confined to northeast Oklahoma during the afternoon and early evening hours. As areal coverage increases...the risk for severe will lessen some with locally heavy rainfall becoming the main risk. The front looks to accelerate southeast overnight...which will result in a lower heavy rain risk further southeast. Rain chances to diminish across most of the area Wednesday...with cooler weather expected through Thursday before another upper system and a sfc boundary impacting the area late Thursday night and Friday. With less moisture to work with...will keep lower end pops as they are during that time period. Upper system slows and wraps up over the midwest during the weekend...resulting in a dry weekend with a sneak peek at temperatures more typical of early fall. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 68 87 / 90 20 10 10 FSM 71 84 68 88 / 80 60 10 10 MLC 70 84 68 88 / 80 40 10 0 BVO 67 85 64 86 / 80 10 10 10 FYV 67 81 64 83 / 80 40 10 10 BYV 67 81 64 81 / 90 40 10 10 MKO 69 84 67 87 / 80 20 10 10 MIO 67 84 65 85 / 90 20 10 10 F10 69 84 67 87 / 80 20 10 10 HHW 72 86 70 88 / 70 60 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...30 LONG TERM....23
Hazardous weather outlook, Sep 8, 5:16 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 516 PM CDT TUE SEP 8 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 516 PM CDT TUE SEP 8 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING...ENDING BY SUNSET. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... HIGH CHANCES FOR STORMS THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE REGION IN ASSOCIATION WITH A COLD FRONT. WIND SHEAR ALOFT IS NOT OVERLY SUFFICIENT FOR ORGANIZED SEVERE WEATHER. HOWEVER...INSTABILITY IS HIGH ENOUGH FOR STORMS TO PRODUCE SOME ISOLATED POCKETS OF DAMAGING WIND GUSTS AND POSSIBLY SOME MARGINALLY SEVERE HAIL. WIND GUSTS FROM 50 TO 55 MPH WILL BE MORE COMMON FROM THE STORMS HOWEVER. THE STORMS WILL BE MORE OF THE SLOWER MOVING VARIETY...AND SOME WILL TRAIN OVER AREAS AFFECTED BY EARLIER STORMS. THUS...SOME LOCALLY HEAVY RAINFALL AND FLOODING IS POSSIBLE AS WE GO INTO TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THRU FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THRU MONDAY...NO HAZARDS. EXTENDED DISCUSSION... CHANCES FOR STORMS WILL LINGER FROM SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS WEDNESDAY MORNING...ENDING BY EVENING. STORM CHANCES RETURN THURSDAY NIGHT INTO FRIDAY WITH THE NEXT COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION. LACY
In the hours before
Special weather statement, Sep 8, 3:49 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
349 PM CDT TUE SEP 8 2015
ARZ001-OKZ063-069-082130-
BENTON AR-ADAIR OK-DELAWARE OK-
349 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...SOUTHERN
DELAWARE AND NORTHERN ADAIR COUNTIES UNTIL 430 PM CDT...
AT 349 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF COLCORD...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SILOAM SPRINGS... JAY...
GENTRY... GRAVETTE...
DECATUR... WESTVILLE...
WEST SILOAM SPRINGS... COLCORD...
KANSAS... WATTS...
OAKS... SPRINGTOWN...
HIWASSE... WEST SILOAM SPRING...
TWIN OAKS... MAYSVILLE...
CENTERTON... SULPHUR SPRINGS...
BALLARD... LAKE FRANCIS...
LAT...LON 3653 9462 3650 9462 3650 9441 3648 9423
3610 9449 3610 9455 3604 9454 3594 9463
3612 9480 3616 9480 3616 9484 3632 9499
3654 9475
TIME...MOT...LOC 2049Z 314DEG 27KT 3632 9475
LACYSpecial weather statement, Sep 8, 3:56 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT TUE SEP 8 2015
OKZ076-082130-
LE FLORE OK-
356 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE COUNTY
UNTIL 430 PM CDT...
AT 356 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF MC
CURTAIN. THIS STORM WAS DRIFTING SLOWLY EAST.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BOKOSHE... MILTON...
LAT...LON 3506 9493 3520 9493 3520 9482 3521 9481
3521 9474 3501 9476
TIME...MOT...LOC 2056Z 313DEG 3KT 3512 9488
LACYSpecial weather statement, Sep 8, 4:16 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 416 PM CDT TUE SEP 8 2015 ARZ001-010-082200- WASHINGTON AR-BENTON AR- 416 PM CDT TUE SEP 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 500 PM CDT... AT 415 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GENTRY... MOVING EAST AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. SOME MINOR TREE DAMAGE IS POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE... SPRINGDALE... ROGERS... BENTONVILLE... SILOAM SPRINGS... BELLA VISTA... LOWELL... FARMINGTON... PEA RIDGE... GENTRY... TONTITOWN... BETHEL HEIGHTS... GRAVETTE... CAVE SPRINGS... DECATUR... GREENLAND... WEST SILOAM SPRINGS... HIGHFILL... SPRINGTOWN... HIWASSE... LAT...LON 3644 9409 3598 9412 3613 9456 3648 9461 TIME...MOT...LOC 2115Z 286DEG 26KT 3629 9451 LACY
Special weather statement, Sep 8, 4:24 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 424 PM CDT TUE SEP 8 2015 OKZ064-082200- CREEK OK- 424 PM CDT TUE SEP 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CREEK COUNTY UNTIL 500 PM CDT... AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DRUMRIGHT... MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... DRUMRIGHT... SHAMROCK... LAT...LON 3609 9644 3585 9640 3586 9662 3606 9662 TIME...MOT...LOC 2124Z 262DEG 9KT 3597 9659 LACY
Special weather statement, Sep 8, 5:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CDT TUE SEP 8 2015
OKZ054-059-082245-
PAWNEE OK-OSAGE OK-
508 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND WESTERN
PAWNEE COUNTIES UNTIL 545 PM CDT...
AT 508 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF MARLAND TO 3 MILES NORTH OF LAKE
MCMURTRY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE... FAIRFAX...
RALSTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3671 9661 3624 9680 3625 9692 3633 9693
3634 9703 3651 9703 3651 9701 3653 9698
3655 9690 3658 9689 3660 9692 3658 9698
3659 9705
TIME...MOT...LOC 2208Z 248DEG 31KT 3655 9704 3623 9719Special weather statement, Sep 8, 5:20 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT TUE SEP 8 2015
OKZ064-082245-
CREEK OK-
520 PM CDT TUE SEP 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK COUNTY UNTIL
545 PM CDT...
AT 520 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KELLYVILLE...
MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SAPULPA... KIEFER...
MOUNDS... KELLYVILLE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 200 AND 215.
LAT...LON 3607 9625 3606 9603 3586 9603 3586 9617
3589 9629
TIME...MOT...LOC 2220Z 280DEG 15KT 3597 9618
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:36 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Sep 8, 3:03 PM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Sep 8, 3:28 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa | 3 hr |
| Sep 8, 3:42 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes, Ottawa | 4 hr |
| Sep 8, 3:49 PM CDT | Special Weather Statement | TSA | Delaware | 41 min |
| Sep 8, 3:56 PM CDT | Special Weather Statement | TSA | LeFlore | 34 min |
| Sep 8, 4:24 PM CDT | Special Weather Statement | TSA | Creek | 36 min |
| Sep 8, 5:08 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Sep 8, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Sep 8, 5:20 PM CDT | Special Weather Statement | TSA | Creek | 25 min |
| Sep 8, 5:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Sep 8, 6:03 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa, Washington | 3 hr |
| Sep 8, 6:08 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Osage, Tulsa, Washington | 52 min |
| Sep 8, 6:12 PM CDT | Special Weather Statement | TSA | Latimer | 33 min |
| Sep 8, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 46 min |
| Sep 8, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.